Alert archive / Ohio / Flash Flood Warnings in 2003

Flash Flood Warning 63, NWS Pittsburgh, PA

June 16, 2003Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2003, 3:27 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2003, 3:27 PM EDT (19:27 UTC)
Expired
Jun 16, 2003, 6:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2003-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2003-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 161929
FFWPBZ
OHC119-162230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT MON JUN 16 2003

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 630 PM EDT

* NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW PERSISTENT HEAVY  
  RAIN OVER MUCH OF MUSKINGUM COUNTY. 

* OTHER LOCATIONS IN THE WARNING INCLUDE...DRESDEN...ADAMSVILLE...   
  BLOOMFIELD...PHILO...AND ZANESVILLE.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:35 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 16, 12:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 PM EDT MON JUN 16 2003

UPDTE TO ADD FFA TO 4 CNTYS IN ECNTRL OHIO. STORMS DVLPNG ALONG BNDRY
WHICH EXTENDS WSW TO SW OHIO. STORMS SHOWING SLOW MVMT AND RADAR
INDICATING BUILDING TO W/N. PWS AOA 1.6. MAY HAVE TO BE XTND IN
CVG/TIME LTE AFTN.

.PBZ...
MD...NONE.
OH...FLOOD WATCH TIL 4PM EDT THIS AFTN FOR OHZ048/O57/O58/O68
PA...NONE.
WV...NONE.
Hazardous weather outlook, Jun 16, 5:09 AM EDT, 10 hours 18 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-160915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FOR TUESDAY THROUGH
THURSDAY. PERIODS OF HEAVY RAIN COULD PRODUCE FLASH FLOODING IN SOME
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 16, 12:52 PM EDT, 2 hours 35 minutes before
OHZ057-161800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1252 PM EDT MON JUN 16 2003

...HEAVY RAINS ACROSS NORTHERN MUSKINGUM COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING SHOWERS
AND THUNDERSTORMS IN NORTHERN MUSKINGUM COUNTY...MAINLY ALONG AND
NORTH OF A BLOOMFIELD TO ADAMSVILLE TO ELLIS LINE. RADAR ESTIMATED
THESE STORMS MAY HAVE PRODUCED UP TO 1.50 INCHES OF RAIN IN AN HOUR.

RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING
SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE
WITH CAUTION.

A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS
AFTERNOON.
Special weather statement, Jun 16, 2:05 PM EDT, 1 hour 22 minutes before
OHZ057-161930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUN 16 2003

...SHOWERS AND THUNDERSTORMS CONTINUE...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING
SHOWERS AND THUNDERSTORMS ACROSS MUSKINGUM COUNTY. RADAR ESTIMATED
THESE STORMS MAY HAVE PRODUCED UP TO TWO INCHES OR SO IN PORTIONS OF
NORTHERN MUSKINGUM COUNTY NAMELY THE TOWNSHIPS OF ADAMS...MONROE...
SALEM...HIGHLAND...AND UNION.

ADDITIONAL HEAVY RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS
CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.

A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS
AFTERNOON.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:22 PM EDTFlash Flood WarningPBZMuskingum3 hr

Nearby

Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.